Prolonged use of atosiban and grade IV intraventricular haemorrhage in an infant born at 29 weeks and 4 days
Faculty of Medicine and Health Sciences
London :BMJ Pub. Group
BMJ case reports. - London, 2008, currens
University of Antwerp
A woman in her second pregnancy (G2P1), with a prior history of preterm birth at 21 weeks, had been using vaginal progesterone suppositories as prophylaxis and presented with cervical shortening and funnelling. At 24 weeks, betamethasone and nifedipine was started because of contractions. At 26 weeks, a new period of preterm contractions emerged and atosiban was added. Attempts were made to stop administration of atosiban, but every time the contractions returned. At 27 weeks the decision was made to continue atosiban and nifedipine until a gestational age of 30 weeks. At 29 weeks and 4 days she went into labour and delivered vaginally after a very short second stage. The baby weighed 1340 g with a 5-minute Apgar score of 8. The infant was admitted to the neonatal intensive care ward. On day 3, a diagnosis was made of grade IV intraventricular haemorrhage.